Skip to main content
Article
Hyperbolic systems with supercharacteristic relaxations and roll waves
SIAM JOURNAL ON APPLIED MATHEMATICS
  • S Jin
  • MA Katsoulakis, University of Massachusetts - Amherst
Publication Date
2000
Abstract
We study a distinguished limit for general 2 x 2 hyperbolic systems with relaxation, which is valid in both the subcharacteristic and supercharacteristic cases. This is a weakly nonlinear limit, which leads the underlying relaxation systems into a Burgers equation with a source term; the sign of the source term depends on the characteristic interleaving condition. In the supercharacteristic case, the problem admits a periodic solution known as the roll wave, generated by a small perturbation around equilibrium constants. Such a limit is justified in the presence of artificial viscosity, using the energy method.
Comments

The published version is located at http://www.jstor.org/stable/3061868

Pages
273-292
Citation Information
S Jin and MA Katsoulakis. "Hyperbolic systems with supercharacteristic relaxations and roll waves" SIAM JOURNAL ON APPLIED MATHEMATICS Vol. 61 Iss. 1 (2000)
Available at: http://works.bepress.com/markos_katsoulakis/6/